Alert archive / California / Flash Flood Warnings in 1997

Flash Flood Warning 7, NWS Sacramento, CA

January 10, 1997San Joaquin County, California

NWS Sacramento, CA issued this flash flood warning at Jan 10, 1997, 3:55 AM PST for San Joaquin County, California. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 10, 1997, 3:55 AM PST (11:55 UTC)
Expired
Jan 10, 1997, 5:30 AM PST
In force
95 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County San Joaquin County, CA

The radar

The Sacramento radar (KDAX), 72 km from the middle of the area, began a volume at 11:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 11.9 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 1997-01-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 1997-01-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2087 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSAC 101204
FFWSAC
CAC077-101330-

BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
355 AM PST FRI JAN 10 1997

THE NATIONAL WEATHER SERVICE IN SACRAMENTO CA HAS ISSUED A FLASH
FLOOD WARNING EFFECTIVE UNTIL 530 AM PST FOR PEOPLE IN THE FOLLOWING
LOCATIONS...

IN CENTRAL CALIFORNIA

  ...SOUTHWEST CENTRAL SAN JOAQUIN COUNTY

A LEVEE BREAK HAS OCCURRED ALONG PARADISE CUT IN SAN JOAQUIN COUNTY
BETWEEN MANTECA AND TRACY...SOUTH OF HIGHWAY 205 AND EAST OF I-5.
EMERGENCY OFFICIALS REPORT WATER NOW FLOWING UNDER THE OVERPASS AND
WILL IMMEDIATELY EFFECT STEWART TRACT. PERSONS IN THIS AREA SHOULD
LEAVE IMMEDIATELY.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 1:32 AM PST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 10, 1:32 AM PST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
130 AM PST FRI JAN 10 1997

FOG ALREADY BCMG MORE OF AN ISSUE THIS MRNG THRUOUT AREA WITH SUU
VARYING BTWN 0 AND 1/2 MILE. EVEN THE NRN SAC VLY GETTING INVOLVED
WITH RBL DOWN TO 1 1/2 ALREADY. THE RAMSDIS FOG PRODUCT SHOWING FOG
FILLING IN VLY UNDER EXITING CI PLUME...CONCENTRATING NR THE RIVER.
SITUATION COVERED BY NOWCAST ATTM...BUT AN NPW WILL MOST LIKELY BE
NEEDED BEFORE THE SHIFT IS OVR. SOUNDING LIKE A BROKEN RECORD...BUT
WILL ONCE AGAIN XTND FFA FOR SJ COUNTY THRU TDA FOR LEVEE BREACH
POSSIBILITIES.

HTS/THCKNS TO STEADILY DROP THRU 48 HRS AS GRT BASIN TROF CUTS WWD
INTO CA. XPC INCR IN CLDS WITH THIS TROF...ALONG WITH COOLER TEMPS...
SPCLY INTO XTNDD. LGT WNDS FCST THRU PD FOR CONTG LATE NGT/MRNG FOG
REGIME. SIMS

FL WRNG...SAN JOAQUIN AND TUOLUMNE RIVERS ZN 19...THRU SAT.
FFA...WRN SAN JOAQUIN COUNTY...ZN 19...TDA.

BLU UB 051/039 048/034 040 67000
RBL UB 057/035 056/035 053 67000
SAC UB 056/039 056/041 052 67000

Nearby

Flash Flood Warnings in California, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.